@Type1Vegan, hi Steph,
is it normal? yea, I guess, being that there isn’t anything perfectly normal with diabetes…
here’s how it works with me: if I switch, and it changes, and I switch back, and it changes back… then it was the thing I switched - For Sure. Everything else is just coincidence.
the way fast acting is supposed to work is - take your bs, calc and do your meal shot (and eat), take your bs 2 hours later. if the second sugar is about 50 mg/dl higher than the first, you took enough fast acting, higher means not enough, lower means too much. (this goes out the window if you ate pizza) fast acting can hang out for up to 6 hours but generally is done working in 4-5.
if you are not eating and your blood sugar is going up at night, then it (probably) doesn’t have anything to do with your meal shot and it may have more to do with your basal shot (the lantus), or one or more of the following: stress levels, hormonal changes, changes in exercise, a cold, or how much politics you are watching on TV (that last one is a joke).
if I had to guess, I would say maybe your body doesn’t absorb Novo exactly the same way, …but your insulin requirements can also be changing. if you only take 1 shot of lantus, it may be a consideration to split the shot. have the chat with your endo. there is a good reference called “Think like a pancreas” full of good stuff if you like to read. good luck please let us know how you are doing!